# SDR RI9A20120617001

- Difficulty date: June 6, 2012
- Submitted: June 8, 2012
- Operation: Air carrier
- Aircraft: N5891V
- Make and model: Bnorm BN2A26
- Aircraft serial: 3011
- Aircraft time: 23,792 hours
- Engine: Lyc O540E4C5
- Engine time: 3,432 hours
- System (JASC): 2436 · DC Regulator
- Part: Regulator
- Part number: NB813485
- Condition: Malfunctioned
- Location: Electrical Sys
- Part time: 500 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

PILOT SMELLED ODOR AND SAW SMOKE FROM INSTRUMENT PANEL.  PILOT RETURNED TO KODIAK AIRPORT WITHOUT INCIDENT AND MADE A NORMAL LANDING.  ON INVESTIGATION, IT WAS FOUND THE RIGHT ENGINE ALTERNATOR VOLTAGE REGULATOR HAD CAUSED AN OVERVOLTAGE SITUATION AND THE SMOKE WAS CAUSED BY THE BATTERY BEING OVERCHARGED.  A NEW REGULATOR WAS INSTALLED.  THE OVERVOLTAGE ALSO CAUSED SEVERAL ENGINE INDICATING INSTRUMENTS TO BE REPLACED.  AFTER REPAIRS, THE AIRCRAFT WAS RETURNED TO SERVICE.
